MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H4 - the subject device was manufactured in january 2023 based on the provided 3-digit lot information.The suspect device was returned to olympus for evaluation without the x-ray opaque chip.The insertion part was compressively buckled near the hand.From the fixation marks of the x-ray opaque chip remaining in the tube, we confirmed the position where the x-ray opaque chip was fixed, but there was no abnormality.The reported phenomenon of the opaque chip falling out was confirmed.The instructions for use (ifu) mentioned the following precautions: ø when inserting a treatment tool or ultrasonic probe into the guide sheath outside the endoscope, when inserting a treatment tool or ultrasonic probe into the guide sheath inserted into the endoscope, when advancing or retracting the treatment tool or ultrasonic probe in the guide sheath, or pulling out the treatment tool or ultrasonic probe from the guide sheath, in the case of an inductor, the tip of the inductor should be straightened; in the case of biopsy forceps, the cup of the biopsy forceps should be closed; and in the case of cytology brushes, the brush part should be pulled into the tube and performed slowly.If you feel abnormal snagging or resistance, do not protrude the treatment tool or ultrasonic probe from the tip of the guide sheath and discontinue use immediately.The x-ray opaque tip of the guide sheath may be misaligned or fall off.Ø when using a guide sheath, etc., do not apply a strong angle of the endoscope.If the resistance is large and it is difficult to insert or pull the ultrasonic probe or treatment tool inserted into the guide sheath into or out of the endoscope, or if the ultrasound probe or treatment tool cannot be pulled out of the guide sheath, return the angle of the endoscope to the point where it can be inserted or pulled out without difficulty.If it still does not pull out, pull the guide sheath, ultrasound probe or treatment tool, and endoscope from the patient together.The x-ray opaque tip of the guide sheath may be misaligned or fall off.Alternatively, other damage to the equipment may occur.Ø when inserting an ultrasonic probe or treatment tool into the guide sheath inserted into the endoscope, slowly move the guide sheath within the field of view of the endoscope or under x-ray fluoroscopy, and confirm that there are no abnormalities such as misalignment or detachment of the x-ray opaque tip in the guide sheath before inserting it.If an abnormality is suspected, discontinue use.Ø after pulling the guide sheath out of the endoscope, regardless of whether the guide sheath is inserted into the endoscope again, check the guide sheath each time that there are no abnormalities such as buckling or tearing of the tube, misalignment of the x-ray opaque tip, or falling off.Do not use if you suspect any abnormality.If the x-ray opaque chip has fallen off, check whether it has fallen out into the body.Ø when inserting the treatment tool into the guide sheath, do not forcibly insert it if there is significant resistance.Also, do not insert the biopsy forceps with the cup open or with the brush portion of the cytology brush protruding from the tube.Doing so may result in damage to the endoscope and this product.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that when the doctor removed the guide sheath after a diagnostic bronchoscopy using an evis lucera elite bronchovideoscope, the tip marker was noted to be missing.The tip marker was confirmed to have fallen in the patient's body through x-ray and was retrieved.The procedure was completed with the same device with a short delay to collect the broken piece.The patient had recovered and there was no harm to the patient's health.The user felt that the scope's corrugated tube was crushed and that the cleaning brush was not insertable, and that the channel lumen was narrow.The olympus representative wanted to confirm if this was related to the dropout of the tip marker.Case with patient identifier (b)(6) reports the single use guide sheath.Case with patient identifier (b)(6) reports the evis lucera elite bronchovideoscope.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be identified.However, the reported issue (detachment of the x-ray opaque tip) likely occurred due to the following: when the inductor was inserted, the tip of the inductor was in a bent state.The inductor joint was caught on the x-ray opaque tip.The actuator was moved forward and backward while the joint of the inductor was caught by the x-ray opaque tip, and the guide sheath was pulled in the pulling direction.The x-ray opaque tip was pushed and pulled while being caught by the inductor, and the position of the x-ray opaque tip was displaced.Since the x-ray opaque tip was slanted with respect to the tube, when the inductor was projected, it was caught by the x-ray opaque tip and fell off.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17099865
Report Number9614641-2023-00827
Device Sequence Number13930131
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number31K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-P290/2011744.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown